Provisional timetable

Please note, this is a provisional timetable intended to give an indication of sessions to assist you in planning your attendance. Some items may change depending on speaker availability, however we will endeavour to ensure information contained here is as accurate as possible.

Places are available for 30-minute talks on the workshop days. If you would like to submit an abstract for one of these timeslots, please visit the Workshop page.

Day 1 - Utilities

Monday 26 June 2017

Business Breakfast & Opening Ceremony

Location: Collins Quarter, 86 Collins Street, Melbourne (map)
8:00 – 9:30

The remainder of the day’s program will be held at:
Monash Conference Centre, Level 7, 30 Collins Street, Melbourne (map)

Plenary: Some Optimization Problems in Electrical Power Systems

Professor Stephen Wright, University of Wisconsin-Madison, USA
10:00 – 11:00

Optimisation in deregulated electricity markets – Australian experience

Dr Ross Gawler, Monash Energy Materials and Systems Institute (MEMSI)
11:00 – 11:30

Water Networks

Mahes Maheswaran, Water NSW
11:30 – 12:00

Lunch

12:00 – 13:00

Industry Challenge Session

3 x 20 minute challenges
13:00 – 14:00

Panel Discussion

Panel discussion on the challenges
14:00 – 15:00

Afternoon tea

15:00 – 15:30

Constraint Programming

Professor Peter Stuckey, The University of Melbourne & NICTA
15:30 – 16:00

Optimisation applications at the Australian Bureau of Statistics

Dr Geoffrey Brent, Australian Bureau of Statistics
16:00 – 16:30

Day 2 - Logistics

Tuesday 27 June 2017

The day’s program will be held at:
Monash Conference Centre, Level 7, 30 Collins Street, Melbourne (map)

Plenary: Optimization and Games in Transportation

Professor Roberto Cominetti, Universidad Adolfo Ibáñez, Chile
9:00 – 10:00

Operations Research: for and with industry

Professor Mohan Krishnamoorthy, Monash University
10:00 – 10:30

Morning tea

10:30 – 11:00

Industry Challenge Session

3 x 20 minute challenges
11:00 – 12:00

Lunch

12:00 – 13:00

Panel Discussion

Panel discussion on the challenges
14:00 – 15:00

Electric Vehicle Routing

Dr Michael Forbes, University of Queensland
14:00 – 14:30

Meta-heuristics

Professor Xiaodong Li, RMIT University
14:30 – 15:00

Afternoon tea

15:00 – 15:30

Optimisation for Coal Supply Chains

Dr Hamish Waterer, University of Newcastle
15:30 – 16:00

Cattle Logistics

Dr Rodolfo Garcia-Flores, CSIRO
16:00 – 16:30

Poster Session & AMSI Intern Presentation

16:30 – 18:00

The poster session will include a series of brief poster presentations (5 minutes each).

AMSI Intern is the national internship program for Australia, drawing from 30 of Australia’s universities to place postgraduate students from into short-term research projects with industry.

Conference Dinner

Location: Burma Lane, 118 Little Collins Street, Melbourne (map)
18:00 – 21:00

Day 3 - Optimisation Practice

Wednesday 28 June 2017

The day’s program will be held at:
Monash Conference Centre, Level 7, 30 Collins Street, Melbourne (map)

Plenary: Stochastic optimization and game theory on energy markets

Professor Alejandro Jofré, Universidad de Chile, Chile
9:00 – 10:00

Case Study: South African Health Worker Allocation

Presented by IBM Research Australia
10:00 – 10:30

Morning tea

10:30 – 11:00

Hands-on session: Constraint Programming

Facilitated by Dr Guido Tack, Monash University
11:00 – 12:30

Lunch

12:30 – 13:30

Hands-on session: Integer Programming

Facilitated by Professor John Hearne, RMIT University
13:30 – 15:00

Afternoon tea

15:00 – 15:30

Workshop on the Case Study: South African Health Worker Allocation

Facilitated by IBM Research Australia
15:30 – 16:30

Solution Presentation

16:30 – 17:00

Networking Drinks & Workshop Welcome

17:00 – 19:00

Day 4 - Workshop

Thursday 29 June 2017

The day’s program will be held at:
Monash Conference Centre, Level 7, 30 Collins Street, Melbourne (map)

Workshop Plenary

Professor Alejandro Jofré, Universidad de Chile, Chile
9:00 – 9:45

National Plenary

Professor Guoyin Li, University of New South Wales
9:45 – 10:30

Morning tea

10:30 – 11:00

Open forum: Research response to the future directions for optimisation

11:00 – 12:00

Workshop Talk

1 x 30 minute talk (submit your abstract)
12:00 – 12:30

Lunch

12:30 – 13:30

Workshop Talks

3 x 30 minute talks (submit your abstract)
13:30 – 15:00

Afternoon tea

15:00 – 15:30

Workshop Talks

3 x 30 minute talks (submit your abstract)
15:30 – 17:00

Day 5 - Workshop

Friday 30 June 2017

The day’s program will be held at:
Monash Conference Centre, Level 7, 30 Collins Street, Melbourne (map)

Workshop Plenary

Professor Roberto Cominetti, Universidad Adolfo Ibáñez, Chile
9:00 – 9:45

National Plenary

To be confirmed
9:45 – 10:30

Morning tea

10:30 – 11:00

Workshop Talks

3 x 30 minute talks (submit your abstract)
11:00 – 12:30

Lunch

12:30 – 13:30

Workshop Plenary: Optimization in Data Analysis: Survey and Recent Developments

Professor Stephen Wright, University of Wisconsin-Madison, USA
13:30 – 14:15

Workshop Talk

1 x 30 minute talk (submit your abstract)
14:15 – 14:45

Afternoon tea

14:45 – 15:15

Workshop Talks

3 x 30 minute talks (submit your abstract)
15:15 – 16:45